Oklahoma, 2017Flash Flooding in Oklahoma, June 4, 2017
June 4, 2017 · NWS OUN · 2 events in 1 county or zone
Scattered to numerous thunderstorms formed along a cold front across Oklahoma early on the 4th. Storms had little motion, resulting in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous thunderstorms formed along a cold front across Oklahoma early on the 4th. Storms had little motion, resulting in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 4, 2:06 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 2:06 AM CST, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Norman OK
306 AM CDT Sun Jun 4 2017
.DISCUSSION...
Upper low will begin to ever so slowly translate south and
southeast by late today and tonight. Before this occurs will see
another day with showers and thunderstorms developing and drifting
slowly around the low. Remains difficult to determine best
locations for rain to develop, but better chances should shift
south through the day into tonight. Main impacts will again be
isolated heavy rainfall, with highest chances across southern half
of Oklahoma into north Texas this afternoon into this evening.
Some lingering precip chances across the south/southeast on
Monday, otherwise most of the area will be dry with warmer temps.
As we go through the upcoming week we get into a north/northwest
flow regime. Models are a bit more aggressive this morning with
the potential for high plains activity making daily runs at/into
mainly western portions of Oklahoma. Perhaps a bit stronger signal
for complex of storms affecting more of the area Thursday night
into Friday. Highs climbing back into the 90s across parts of the
area by next weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 78 66 83 64 / 50 40 20 0
Hobart OK 80 64 85 64 / 50 30 20 0
Wichita Falls TX 82 66 84 66 / 60 40 20 10
Gage OK 79 61 84 61 / 30 10 10 0
Ponca City OK 80 64 86 63 / 50 30 10 0
Durant OK 83 68 83 66 / 60 50 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
04/30
Hazardous weather outlook, Jun 4, 4:12 AM CST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
512 AM CDT Sun Jun 4 2017
OKZ004>048-050>052-TXZ083>090-042115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
512 AM CDT Sun Jun 4 2017
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.
.DAY ONE...Today and Tonight...
.Thunderstorms...
Scattered showers and thunderstorms will be a constant presence
across the region through today. Severe storms are not
anticipated. However, a few strong thunderstorms will be capable
of locally heavy rainfall and gusty winds.
.Heavy Rainfall/Flooding...
Isolated strong, slow moving, thunderstorms are possible through
today. These storms, combined with the impacts from the previous
days rainfall, may result in localized flooding.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
.Thunderstorms...
Shower and thunderstorm chances will persist into Monday, but
begin to tapper off to the east and southeast through the day.
Shower and thunderstorm chances return for parts of the area
beginning Wednesday and continuing through Friday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Kurtz
Flash Flood, Kay
- When
- June 4, 7:51 AM CST to 10:51 AM CST
- Where
- Kay County, 2.14 mi SW of Kildare to 1.98 mi S of Kildare
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.786, -97.074
Water flowing over several county roads and US highway 77.
Flash Flood, Kay
- When
- June 4, 8:22 AM CST to 11:22 AM CST
- Where
- Kay County, 3.91 mi SE of Kildare to 4.07 mi SE of Kildare
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.770, -97.000
Coleman road was closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 4, 2017$301,000 · 2.75 in hail · 12 events
- Damaging Winds in North Carolina, June 4, 20171 injured · $25,000 · 55 kt wind · 5 events
- Flash Flooding in Georgia, June 4 to 5, 2017$30,000 · 4 events
- Hail and Damaging Winds in Virginia, June 4, 2017$20,000 · 1 in hail · 11 events
- Flash Flooding and Flood in Tennessee, June 4 to 5, 2017$15,000 · 7 events
- Damaging Winds and Lightning Strike in Indiana, June 4, 2017$5,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Ohio, June 4, 2017$3,000 · 52 kt wind · 7 events
- Hail and Damaging Winds in Texas, June 4, 2017$5,000 · 70 kt wind · 7 events
- Flash Flooding in Texas, June 4, 20174 events
- Damaging Winds in Idaho, June 4, 201769 kt wind · 4 events
- Hail and Damaging Winds in Montana, June 4, 20171 in hail · 4 events
- Damaging Winds in Idaho, June 4, 201754 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708628, 708629.